MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The article, "spontaneous closure of patent ductus arteriosus in preterm babies after failed attempts at transcatheter device closure", was reviewed.This research article reported a case study on a 5 week old patient born at 28 weeks¿ gestation.Bodyweight at the time of cardiac catheterization was 1.26 kg.Multiple dysmorphic features led to the diagnosis of cornelia de lange syndrome.Echocardiography demonstrated a hemodynamically significant patent ductus arteriosus (pda), perimembranous ventricular septal defect partially covered by pseudoaneurysmal tissue, and mild valvar pulmonary stenosis (peak gradient 25 mmhg).Due to the presence of pulmonary congestion and the inability to wean ventilatory support, the decision was made to close the pda using a transcatheter device.Angiography showed a type f-hockey-stick-shaped pda with a minimum diameter of 4 mm.A 5-2 amplatzer piccolo occluder device was deployed.After echocardiographic confirmation, the device was released.On release, the device embolized into the main pulmonary artery (mpa).Attempts to retrieve the device using a goose-neck snare were complicated by a moderate pericardial effusion requiring pericardiocentesis.A sternotomy was performed for recurrence of pericardial effusion and a perforation in the right ventricular outflow tract was repaired.Echocardiogram on the following morning revealed that the pda had closed; the embolized device was at the junction of mpa and left pulmonary artery (lpa) with mild lpa stenosis.At 17-month follow-up, the device remains in the mpa/lpa junction.The lpa has continued to grow with trivial lpa stenosis (doppler velocity.[the primary and corresponding author of the article is (b)(6) , division of pediatric cardiology, mcgovern medical school, university of texas health science center, (b)(6) , usa, with corresponding email: (b)(6).Related manufacturer reference number: 2135147-2022-02310-00, 2135147-2022-02309-00.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Implant date & explant date are unknown as this is a literature article.Date of event is unknown as this is a literature article.
 
Additional Manufacturer Narrative
Summarized patient outcomes/complications of piccolo occluder were reported in a research article in a subject population with multiple co-morbidities including multiple dysmorphic features leading to the diagnosis of cornelia de lange syndrome, mild pulmonary stenosis.Some of the complications reported were device embolization into the main pulmonary artery and moderate pericardial effusion requiring pericardiocentesis; these complications are anticipated for the procedure and subject population.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or individual patient information was received for analysis.H6 device code 4580 removed.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15901414
Report Number2135147-2022-02311
Device Sequence Number11833562
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-05-02-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 WK
Patient SexFemale
Patient Weight2 KG